MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439011
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a soundstar eco 8fg ultrasound catheter, soundstar eco 8f ultrasound catheter and an open pouch seal occurred.It was reported the package was damaged and torn.There was no crushed box, only a hole in the inside packaging.The issue was identified before the procedure, during preparation.There was no damage to the deviceas it was secured properly in the tray.The issue was resolved by replacing the soundstar eco 8fg ultrasound catheter, soundstar eco 8f ultrasound catheter to another new one and the procedure was completed without patient's consequence.
 
Additional Manufacturer Narrative
The product has not returned for analysis, however, a pictures were provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was returned to depuy synthes for evaluation.Visual examination of the returned device found witness marks that suggest there was the intent of implantation of the sigma hp uni ins sz3 9mm lm/rl however, there is no significant damage that could compromise the functionality of the device.Additionally, the mating component remains unknown and was not returned for investigation.The reported allegation cannot be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4); 2) date of manufacture: 03/26/2021; 3) any anomalies or deviations identified in dhr: none; 4) expiry date: 02/28/2023; 5) ifu reference: 103085738 rev 2.Device history review: 1) quantity manufactured: (b)(4); 2) date of manufacture: 03/26/2021; 3) any anomalies or deviations identified in dhr: none; 4) expiry date: 02/28/2023; 5) ifu reference: 103085738 rev 2.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4) on 22-sep-2023, the h6.Investigation conclusions code was corrected from appropriate term/code not available (d17) to cause not established (d15) as it was reported incorrectly in the 3500a supplemental mdr follow up 2.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a soundstar eco 8fg ultrasound catheter, soundstar eco 8f ultrasound catheter and an open pouch seal occurred.It was reported the package was damaged and torn.There was no crushed box, only a hole in the inside packaging.The issue was identified before the procedure, during preparation.There was no damage to the device as it was secured properly in the tray.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation.Bwi conducted a visual inspection evaluation of the returned device.The evaluation has been completed.Visual analysis revealed no damages or anomalies on the device.The packaging was not returned for analysis, due to this condition the issue reported by the customer was not possible to be confirmed.According to the picture provided by the customer, the sterilization package was open, compromising the sterility of the catheter.The customer complaint could only be confirmed based on the picture received, but not from the returned device.A device history record evaluation was performed and no internal actons related to the complaint were found during the review.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#(b)(4).

Brand Name
SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17275683
Report Number2029046-2023-01457
Device Sequence Number19724511
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public10846835008852
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2024
Device Model Number10439011
Device Catalogue Number10439011
Device Lot NumberE8463615
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/20/2023
08/15/2023
09/22/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date07/24/2023
09/07/2023
09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO SMS 8F CATHETER.
Patient SexUnknown